advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Northridge, California, USA:

My 7.5 year old son has had type 1 diabetes since he was 5. Now he is learning how to give himself injections, but is having problems with insulin coming out after he pulls out the syringe from the injection site. I can't spot what he is doing wrong. Do you have any suggestions how to avoid this from happening or maybe you can point out most common mistakes?

Answer:

Children at 7 years of age often don't have the dexterity to do their own shots, but they can help you out when they are interested. I assume you have talked to your child's diabetes clinician to get individual advice. In general, leaking insulin can be from not having the needle in all the way, from pushing the plunger too fast, from having the finger on the plunger as you are putting the needle in the skin (kids do this all the time -- so do parents when learning). Also, do wait a few seconds after the plunger is pushed in before you pull the needle out of the skin. There are more ideas, but one of these will usually work.

LM

DTQ-19990826234804
Original posting 26 Oct 1999
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.